Delta Police are warning the public about the danger of using deadly cocaine laced with fentanyl after two recent overdoses.
Delta Police were called after two people were hospitalized Saturday when they inadvertently ingested fentanyl.
Fentanyl is a pain killer 50 to 100 times more powerful than morphine and is often used to help ease extreme pain. Outside a hospital setting, it can be lethal.
Delta Police are reminding the public that consuming any illegal drug means uncertainty about what might be in it.
Fentanyl is a respiratory depressant that, when cut with other drugs, cannot be seen, smelled, or tasted. Symptoms of an early overdose of fentanyl can include:
- Severe sleepiness
- Slow heartbeat
- Trouble breathing
- Slow, shallow breathing or snoring
- Cold, clammy skin
- Trouble walking or talking
While abstinence from illegal drug use is always the best choice, police suggest that anyone who chooses to use never use alone, and if they see someone who has taken drugs exhibit any overdose symptoms, they should call 911 immediately.
More information on fentanyl can be found at knowyoursource.ca